Nonlinear Optimization Problems under Data Perturbations

  • Diethard Klatte
Part of the Lecture Notes in Economics and Mathematical Systems book series (LNE, volume 378)

Abstract

In this paper, we survey results on the stability of local minimizers and stationary solutions to a nonlinear optimization problem under data perturbations. The main purpose is to present local optimality and stability conditions, avoiding the assumption of twice differentiability of the functions which enter into the problem. As essential tools we use arguments from the analysis of Lipschitzian mappings. Some motivations and applications are sketched.

Keywords

Hull Dition Univer 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Alt, W.: Lipschitzian perturbations of infinite optimization problems. In: A.V. Fiacco, ed., Mathematical Programming with Data Perturbations. M. Dekker, New York and Basel, 1983.Google Scholar
  2. [2]
    Alt, W.: Stability of solutions for a class of nonlinear cone constrained optimization problems, Part 1: Basic theory. Numer. Funct. Anal. and Optimiz. 10 (1989), 1053–1064.CrossRefGoogle Scholar
  3. [3]
    Auslender, A.: Stability in mathematical programming with nondifferentiable data. SIAM J. Control Optim. 22 (1984), 239–254.CrossRefGoogle Scholar
  4. [4]
    Bank, B., J. Guddat, D. Klatte, B. Kummer, K. Tammer: Non-Linear Parametric Optimization. Akademie-Verlag, Berlin, 1982.Google Scholar
  5. [5]
    Beer, K.: Lösung großer linearer Optimierungsaufgaben. VEB Deutscher Verlag der Wissenschaften, Berlin, 1977.Google Scholar
  6. [6]
    Ben-Tal, A., M. Teboulle and J. Zowe: Second order necessary optimality conditions for semi-infinite optimization problems. In: R. Hettich, ed., Semi-Infinite Programming, Springer, Berlin-Heidelberg-New York, 1979.Google Scholar
  7. [7]
    Clarke, F.: Optimization and Nonsmooth Analysis. Wiley, New York, 1983.Google Scholar
  8. [8]
    Federer, H.: Geometric Measure Theory. Springer, Berlin-HeidelbergNew York, 1969.Google Scholar
  9. [9]
    Fiacco, A.V.: Introduction to Sensitivity and Stability Analysis in Nonlinear Programming. Academic Press, New York-London, 1983.Google Scholar
  10. [10]
    Fiacco, A.V., ed.: Sensitivity, Stability and Parametric Analysis. Math. Programming Study 21 (1984).Google Scholar
  11. [11]
    Fiacco, A.V., ed.: Optimization with Data Perturbations. Annals of Operations Research 27 (1990).Google Scholar
  12. [12]
    Fiacco, A.V. and G.P. McCormick: Nonlinear Programming: Sequential Unconstrained Minimization Techniques. Wiley, New York, 1968.Google Scholar
  13. [13]
    Guddat. J., H.Th. Jongen, B. Kummer, F. Nozicka, eds.: Parametric Optimization and Related Topics. Akademie-Verlag, Berlin, 1987.Google Scholar
  14. [14]
    Guddat, J., H.Th. Jongen, B. Kummer, F. Nozicka, eds.: Parametric Optimization and Related Topics II. Akademie-Verlag, Berlin, 1991.Google Scholar
  15. [15]
    Harker, P.T. and B. Xiao: Newton’s method for the nonlinear complementarity problem: a B-differentiable equation approach. Math. Programming 48 (1990), 339–357.CrossRefGoogle Scholar
  16. [16]
    Hettich, R. and H.Th. Jongen: Semi-infinite programming: Conditions of optimality and applications. In: J. Stoer, ed., Optimization Techniques, Springer, Berlin-Heidelberg-New York, 1978.Google Scholar
  17. [17]
    Hiriart-Urruty, J.-B., J.J. Strodiot and V. Hien Nguyen: Generalized Hessian matrix and second-order optimality conditions for problems with C 1,1–data. Appl. Math. Optim. 11 (1984), 43–56.CrossRefGoogle Scholar
  18. [18]
    Ioffe, A.D.: Second order conditions in nonlinear nonsmooth problems of semi-infinite programming. In: A.V. Fiacco and K.O. Kortanek, eds., Semi-Infinite Programming and Applications. Springer, Berlin-Heidelberg-New York, 1983.Google Scholar
  19. [19]
    Jongen, H.Th., P. Jonker and F. Twilt: Nonlinear Optimization in Rn, II: Transversality, Flows, Parametric Aspects. P. Lang, Frankfurt/ Main,_1986.Google Scholar
  20. [20]
    Jongen, H.Th., D. Klatte and K. Tammer: Implicit functions and sensitivity of stationary points. Math. Programming 49 (1990), 123–138.CrossRefGoogle Scholar
  21. [21]
    Jongen, H.Th., T. Möbert and K. Tammer: On iterated minimization in nonconvex optimization. Math. Operations Res. 11 (1986), 679–691.CrossRefGoogle Scholar
  22. [22]
    Jongen, H.Th., W. Wetterling and G. Zwier: On sufficient conditions for local optimality in semi-infinite programming. optimization 18 (1987), 165–178.Google Scholar
  23. [23]
    King, A.J. and R.T. Rockafellar: Sensitivity analysis for nonsmooth generalized equations. Research Report RC 14639 (#65641), IBM Research Division, Yorktown Heights, NY, 1989.Google Scholar
  24. [24]
    Klatte, D.: On the stability of local and global optimal solutions in parametric problems of nonlinear programming. Seminarbericht Nr. 75, Sektion Mathematik, Humboldt-Universität, Berlin, 1985.Google Scholar
  25. [25]
    Klatte, D.: Strong stability of stationary solutions and iterated local minimization. In: 1141.Google Scholar
  26. [26]
    Klatte, D. and K. Tammer: On second-order sufficient optimality conditions for C 1,1 optimization problems. optimization 19 (1988), 169–179.Google Scholar
  27. [27]
    Klatte, D. and K. Tammer: Strong stability of stationary solutions and Karush-Kuhn-Tucker points in nonlinear optimization. Annals Oper. Res. 27 (1990), 285–308.Google Scholar
  28. [28]
    Klatte, D., B. Kummer and R. Walzebok: Conditions for optimality and strong stability in nonlinear programs without assuming twice differentiability of data. IIASA Working Paper WP-89–089, Laxenburg, Austria, 1989.Google Scholar
  29. [29]
    Kojima, M.: Strongly stable stationary solutions in nonlinear programs. In: S.M. Robinson, ed., Analysis and Computation of Fixed Points. Academic Press, New York, 1980.Google Scholar
  30. [30]
    Kojima, M. and S. Shindo: Extensions of Newton and Quasi-Newton methods to systems of PC 1 equations. J. Oper. Res. Soc. Japan 29 (1987), 352–374.Google Scholar
  31. [31]
    Kummer, B.: Newton’s method for non-differentiable functions. In: J. Guddat et al., eds., Advances in Mathematical Optimization. Akademie-Verlag, Berlin, 1988.Google Scholar
  32. [32]
    Kummer, B.: The inverse of a Lipschitz function in Rn: Complete characterization by directional derivatives. Preprint Nr. 195 ( Neue Folge), Sektion Mathematik, Humboldt-Universität, Berlin, 1988.Google Scholar
  33. [33]
    Kummer, B.: An implicit-function theorem for C 0,1 - equations and parametric C 1,1 - optimization. Manuscript, Sektion Mathematik, Humboldt-Universität, Berlin, 1989, to appear in J. Math. Anal. Appl.Google Scholar
  34. [34]
    Kummer, B.: Newton’s method based on generalized derivatives: Convergence analysis. Manuscript, Fachbereich Mathematik, Humboldt-Universität, Berlin, 1991.Google Scholar
  35. [35]
    Loridan, P. and J. Morgan: Approximate solutions for two-level optimization problems. International Series of Numerical Mathematics Vol. 84 (1988), 181–196, Birkhäuser, Basel.Google Scholar
  36. [36]
    Malanowski, K.: Stability of Solutions to Convex Problems of Optimization, Springer, Berlin-Heidelberg-New York, 1987.CrossRefGoogle Scholar
  37. [37]
    Outrata, J.V.: On the numerical solution of a class of Stackelberg problems. ZOR–Methods and Models of Operations Research 34 (1990), 255–277.Google Scholar
  38. [38]
    Pang, J.-S.: Newton’s method for B-differentiable equations. Math. Operations Res. 15 (1990), 311–341.CrossRefGoogle Scholar
  39. [39]
    Robinson, S.M.: Stability theory for systems of inequalities, Part II: Differentiable nonlinear systems. SIAM J. Numer. Anal. 13 (1976), 497–513.CrossRefGoogle Scholar
  40. [40]
    Robinson, S.M.: Strongly regular generalized equations. Math. Operations Res. 5 (1980), 43–62.CrossRefGoogle Scholar
  41. [41]
    Robinson, S.M.: Generalized equations and their solutions, Part II: Applications to nonlinear programming. Math. Programming Study 19 (1982), 200–221.CrossRefGoogle Scholar
  42. [42]
    Robinson, S.M.: Newton’s method for a class of nonsmooth functions. Manuscript, Department of Industrial Engineering, University of Wisconsin-Madison, Madison, 1988.Google Scholar
  43. [43]
    Robinson, S.M.: An implicit-function theorem for a class of nonsmooth functions. Manuscript, Department of Industrial Engineering, University of Wisconsin-Madison, Madison, 1989, to appear in Math. Operation Res.Google Scholar
  44. [44]
    Rockefeller, R.T.: Perturbation of generalized Kuhn-Tucker points in finite-dimensional optimization. In: F. H. Clarke et al., eds., Non-smooth Analysis and Related Topics, 393–402. Plenum Press, 1989.Google Scholar
  45. [45]
    Römisch, W. and R. Schultz: Stability analysis for stochastic programs. Preprint Nr. 242, Sektion Mathematik, Humboldt-Universität, Berlin, 1989Google Scholar
  46. [46]
    Shapiro, A.: Second-order derivatives of extremal value functions and optimality conditions for semi-infinite programs. Math. Operations Res. 10 (1985), 207–219.CrossRefGoogle Scholar
  47. [47]
    Thibault, L.: On generalized differentials and subdifferentials of Lipschitz vector-valued functions. Nonlinear Anal. Theory Methods Appl. 6 (1982), 1037–1053.CrossRefGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 1992

Authors and Affiliations

  • Diethard Klatte
    • 1
  1. 1.Fachbereich MathematikPädagogische Hochschule Halle-KöthenHalle (Saale)Germany

Personalised recommendations